Stability Boundary of Non-Linear Orbits Within Clearance Circle of Journal Bearings

[+] Author and Article Information
M. M. Khonsari, Y. J. Chang

University of Pittsburgh, Mechanical Engineering Department, Pittsburgh, PA 15261

J. Vib. Acoust 115(3), 303-307 (Jul 01, 1993) (5 pages) doi:10.1115/1.2930349 History: Received November 01, 1991; Revised April 01, 1992; Online June 17, 2008


The transient, nonlinear study of journal bearing stability requires tracking the locus of the shaft center as a function of time. It is shown that there exists a boundary within the bearing clearance circle outside of which any initial condition would yield an unstable orbit. This is shown to be the case for operating speeds that are well below the threshold of instability according to the linearized stability analysis.

Copyright © 1993 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In